Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


New meds and lipo
Oct 3, 2003

Hi,I'm a 49 year old female who is HIV pos. I have had lipodystrophy for about three years. My meds were switched and I seemed to stabilize with the lipo. I lost some weight and did some exercise. My new doctor has recently changed my meds to T20, Reyataz, AZT, Norvir and Viread. I began to feel much better. I have only been on the new meds for two weeks and noticed my stomach grew. I am very upset because I thought this would give me an undetectable viral load and improve the wasting in my legs and butt. Is there any advice you can give? Thanks so much for being there. Sincerly, DS

Response from Dr. Moyle

Dear DS

Obviously your doctor has chosen your regimen based on the results of a resistance test and so there is not much room for manoeuvre. None of these drugs are major culprits in wasting although its possible that AZT may interfere with the ability of your lipoatrophy to recover. Atazanavir (with or without baby doses of ritonavir) does not seem to cause disturbances in the metabolism that have been seen with most other protease inhibitors. I suspect what you're experiencing is a rapid weight gain related to a striking improvement in your health and that as a result of the rapid weight gain there has not been a chance for the weight to distribute normally. I would stick with your exercise program and the patient to see the shape of your body recover. Recovery from anybody shape change is a slow process and is likely to take a year or more.

I hope this helps, please stick with it

Best wishes

Graeme Moyle


Previous
New Drugs
Next
changing meds

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement